MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD HEMABRIDGE WOVEN; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS INTERGARD HEMABRIDGE WOVEN; VASCULAR POLYESTER GRAFT
Model Number HEW2610BRIDGE
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, on (b)(6) 2018, during a surgery with ecc (extracorporeal circulation) for an aortic aneurysm, a serious bleeding was observed from the graft.The blood loss was about 4k cc and a transfusion was done during the surgery.Thrombocyte and blood plasma cryoprecipitate were used to stop the bleeding.The surgery was prolonged for about 2-3h.The graft remained implanted and, after recovering, the patient was discharged on (b)(6) 2018.No consequence for the patient was reported.
 
Additional Manufacturer Narrative
The case has been submitted to the corporate medical officer for review, with two other similar cases reported together by the same physician (mdr # 1640201-2018-00009 & 164201-2018-00010).His medical opinion is reported as follows: "we have received three complaints regarding complex aortic surgeries performed at same institution in (b)(6) by the surgeon.Very limited information has been collected regarding the preexisting conditions of the patients.In all cases a very significant blood loss from the totality of the vascular grafts, from 3.5 to 5.5 liters.For all cases hemostatic agents were required to stop the bleeding.The procedures were significantly delayed by the hemostatic management.Ultimately the blood loss was controlled and the graft remained implanted in all cases.Similarly, all patients had no clinically significant consequences due to the events described.The limited information provided don't allow a clinical assessment.However the magnitude of the blood loss was very significant.The cause of the bleeding was unknown.Despite the normal post-operative course, the patients could have experience very serious consequences that could have been life-threatening." the additional information does not modify the conclusions provided in the initial report.
 
Event or Problem Description
The bleeding was observed from both main body and perfusion branch.

Brand Name
INTERGARD HEMABRIDGE WOVEN
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key7341039
Report Number1640201-2018-00008
Device Sequence Number1470422
Product Code DSY
UDI-Device Identifier00384401001249
UDI-Public00384401001249
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013651
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2022
Device Model NumberHEW2610BRIDGE
Device Catalogue NumberHEW2610BRIDGE
Device Lot Number17D27
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR